my son is 28 years old, he is african-american and experiencing bald patches in his beard area, started out with one, now there are six, he was told fungus, then not, given topical medication, then a shot of cortizone in one of the areas, the skin is lighter now, and hair is trying to come in very fine and blonde, my son has chocolate-colored skin and is concerned with these patches and blond hair, help!!! would stress be a factor, he just fininished some rigorous training in public safety??? will the spots get darker, will his hair come back normal? this has been going on for about 6-7 months, the spots are spreading.
Thank you so much for your help!!!
my son is 28 years old experiencing bald patches on his face, beard area specifically. he was told a fungus, then not, was prescribed oral and topical medication for the fungus, it did not work, then was given a shot in one of the spots, his chocolate-colored skin is now much lighter, the hair is trying to come in, but is very, very fine and blonde. this started out as one patch about 6-7 months ago, he now has six patches. would stress be a factor, he was in rigorous training for a public safety job??? he is very concerned that his mustache will become involved and also his brows which are very thick. Please help me with some advice. Thank you very much!!!
What you are describing is all probability alopecia areata. This si common, not fungal, reversible, and not related to stress most of the time, despite what the books say. The best course is to shave the rest of the beard as close as possible so the patches are less noticeable. Steroid injections are perhaps best avoided, since thay can lead to lengthy periods of skin lightening in dark-skinned individuals. (The lightness will go away, however.)
The cause is unknown, but the prognosis is generall good. It's not a fungus, though. Check with a dermatologist and have a culture done, if necessary, to be sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.